Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I ask my doctor about switching treatments?
Jun 5, 2003

I was diagnosed with HIV just over a year ago and my initial Cd4 count was 34. I've been on a treatment of Combivir and Sustiva for about 10 months now and my last two labs had my viral load undetectable and my Cd4 count at 154 and the last one at 150. I have an appt. with my doctor in a couple weeks and am wondering if it's time to try a different combination. Also, are there more risks of side effect with protease inhibitors than what I'm currently on? I'm afraid of side effects with protease inhibitors.

Thank you.

Response from Dr. Boyle

You seem to be succeeding with the regimen, and your CD4 count has significantly increased although it is only rising slowly, as it does in some patients. I doubt that you would benefit from a regimen change, unless you are not tolerating the current regimen. Protease inhibitors are excellent medications, but they all have some side effects (just as your current regimen has some) and if you are tolerating the current regimen (it is one of the easiest regimens out there) you are almost certainly likely to have more problems with the protease inhibitors.



Previous
DIZZINESS
Next
resistant virus question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement